11 Jan 2013
Hi, i found the following information interesting, hopefully you will too...
"Diphenoxylate is potentially a recreational opiate and can be used as such, however when combined with Atropine as is the case in Lomotil when taken in high doses the following adverse effects occur. Diphenoxylate is chemically similar to Pethidine (AKA Demerol)
ventricular fibrillation, supraventricular or ventricular tachycardia, giddiness, nausea, blurred vision, loss of balance, dilated pupils, photophobia, and possibly, confusion, hallucinations and excitation. These latter effects are due to the fact that atropine is able to cross the blood-brain barrier. Because of the hallucinogenic properties, some have used the drug recreationally, though this is very dangerous.
The recreational effects of Atropine are similar to using large amount of any of the other anti-chlolegenic drugs that act as deliriants. It should be warned that using these drug for recreational purposes can possibly induce Terrifying realistic Nightmarelike hallucinations".
- Atropine Information for Consumers
- Atropine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atropine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I think it is affecting my vision, so I am wondering when I should see improvement in my vision after I stop taking it.
1 answer • 9 Sep 2010
Atropine/Diphenoxylate - What is the shelf life of diphenoxylate/attropine? What will happen if the?
... shelf life is exceeded? I had several doses left from a previous bout with diarreah in 2007 years ago, and just experienced another bout, and had ...
1 answer • 18 Nov 2010
1 answer • 29 Sep 2011
I was taking subutex and was decreased down from that to lomotil. Now why is lomotil a controlled substance and why was I given it when my tolerance ...
1 answer • 12 Mar 2012
... rash on my arms and terrible headaches.I need to stop this drug but has anyone else got a rash on their arms
1 answer • 30 May 2013